ArticleIndian journal of critical care medicine : peer-reviewed, official publication of Indian Society of Critical Care Medicine2014
Hypomagnesemia in the intensive care unit: Choosing your gastrointestinal prophylaxis, a case report and review of the literature.
Article in Indian journal of critical care medicine : peer-reviewed, official publication of Indian Society of Critical Care Medicine, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
7 citing papers in PubMed.
- Article
- Chronic Tubulointerstitial Nephritis and Peripheral Neuropathy Probably Due to Pantoprazole Mimicking Systemic Disease.Hospital pharmacy · 2023Article
- Proton-pump inhibitor use is associated with a broad spectrum of neurological adverse events including impaired hearing, vision, and memory.Scientific reports · 2019Article
- Article
- Acute Symptomatic Seizures Caused by Electrolyte Disturbances.Journal of clinical neurology (Seoul, Korea) · 2016Review
- Hypomagnesemia Induced by Long-Term Treatment with Proton-Pump Inhibitors.Gastroenterology research and practice · 2015Review
- Symptomatic hypomagnesemia and proton pump inhibitors.Indian journal of critical care medicine : peer-reviewed, official publication of Indian Society of Critical Care Medicine · 2014Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We report a case of symptomatic hypomagnesaemia in medical intensive care unit that is strongly related to proton pump inhibitors (PPIs) and provide literature review. A 65-year-old male with severe gastroesophageal reflux on omeprazole 20 mg orally twice a day, who presented to the hospital with abdominal pain, nausea, diarrhea, and new onset seizures. On admission, his serum magnesium level was undetectable. Electrocardiogram showed a new right bundle branch block with a prolonged QT interval. The hypomagnesemia was corrected with aggressive magnesium supplementation and hypomagnesemia resolved only after the PPI was stopped. Neurologic and cardiac abnormalities were corrected. This is a life-threatening case of an undetectable magnesium level strongly associated with PPI use. In critically, ill patients with refractory hypomagnesemia, we advocate considering changing gastrointestinal prophylaxis from a PPI to a histamine-receptor blocker.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.